MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SOFT-CELL PC DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM); CATHETER, SUBCLAVIAN

BARD ACCESS SYSTEMS SOFT-CELL PC DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM); CATHETER, SUBCLAVIAN
Model Number 5533190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there was an alleged tear in the tunneler prior to patient use.However, the healthcare professional used the device and allegedly the size of the tear increased.The procedure was completed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: neither a lot history review nor a device history records (dhr) review could be performed as the lot number was not provided.Investigation summary: one tunneler was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is confirmed for a damaged tunneler as multiple parallel tears were found at one end of the plastic tunneler sheath.There was some scratching around the splits.The break surfaces of the tears appeared to have more damage near the surface of the sheath.The root cause of the event is unknown as it is not known where or how this damage occurred.However, externally-originating damage from a tool or sharp instrument is possible.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
SOFT-CELL PC DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM)
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7720314
Report Number3006260740-2018-01837
Device Sequence Number1015319
Product Code LFJ
UDI-Device Identifier00801741012396
UDI-Public(01)00801741012396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5533190
Device Catalogue Number5533190
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer01/12/2019
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1